Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 137, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 9, 2000, 7:07 PM EDT for Quitman County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2000, 7:07 PM EDT (23:07 UTC)
- Expired
- Aug 9, 2000, 7:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Quitman County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 092308 SVRTLH GAC239-092345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 707 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... QUITMAN COUNTY IN GEORGIA * UNTIL 745 PM EDT * AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 9 MILES NORTHWEST OF UNION...OR ABOUT 7 MILES NORTHEAST OF GEORGETOWN...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CROSSROADS BY 715 PM EDT HATCHER BY 725 PM EDT WIRE BRIDGE BY 735 PM EDT THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS IN EXCESS OF 60 MPH. LARGE HAIL IS ALSO POSSIBLE. LAT...LON 3193 8492 3198 8506 3180 8512 3179 8494 GOULD NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:30 PM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 9, 2:30 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EDT WED AUG 9 2000 THIS AFTERNOON...WITH SURFACE RIDGE PATTERN BRINGING A NW-N WIND FLOW...SEA BREEZE BEING INHIBITED & WILL BE MORE OF A LATE AFTERNOON TO EARLY EVENING SETUP. SOUNDINGS CONTINUE TO HAVE LIS OF -5 TO -8...CAPES IN 3K-4K RANGE...& PRECIP WATER VALUES FROM 1.7 TO AROUND 2 INCHES. A PULSE STORM IS POSSIBLE LATE THIS AFTERNOON TO EVENING. RUC & VISUAL SATELLITE IMAGERY HAVING SHORTWAVE ENERGY IN SE GA & PUSHING SW...BUT IT IS SHOWING SOME WEAKENING...BUT WILL HAVE TO BE MONITORED WITH POSSIBLE SEA BREEZE INTERACTION. TD#4 IS WELL PLACED OFF EAST FL COAST WITH WEST DRIFT INDICATED. NEAR RECORD HEAT WILL BE SEEN OVER BIG BEND BY END OF DAY WITH TLH RECORD OF 98 TODAY. MODELS ARE CONSISTENT WITH THE OVERALL TREND TO DEVELOP A STRONGER TROUGH ON EAST COAST WHILE STRENGTHENING THE RIDGE OVER CENTRAL US THROUGH FRIDAY...BUT THE DETAILS ARE LACKING. SURFACE HIGH PRESSURE RIDGE DOES PUSH A BIT MORE WEST TO TX/LA AREA...PROVIDING CONTINUED LIGHT W-NW FLOW TO MOST OF CWA...& SOME EAST FLOW TO FAR EAST CWA AREAS. THE TROPICAL WAVE (& TD4) IS GENERALLY INDICATED OFF THE FL EAST COAST BY ALL...BUT AVN LIFTS IT N TONIGHT...WHILE ETA/NGM ALLOW PART OF IT TO PUSH W-SW INTO CENTRAL & S FL. BUT ONLY NGM QPF PICKS UP WITH IT. BY THU 12Z...ETA PUSHES WAVE INTO GULF...AVN TAKES PART OF IT N-NE & PIECE TO S FL TO EASTERN GULF...WHILE NGM ALSO TAKES SOME PART TO SE GULF. UPPER TROUGH'S INFLUENCE BECOMES MORE PRONOUNCED LATE INTO FORECAST PERIOD (FRI). OTHERWISE...BY FRI...UPPER & SURFACE TROUGHING TAKE HOLD ON EAST COAST & N FL...WITH POSSIBLE ENHANCED CONVECTION. WEAK COLD FRONT WILL MAKE IT TO NORTHERN AL-GA. MODEL QPF FIELDS CONTINUE TO BE VERY INCONSISTENT...WITH NGM WORST WITH A LOT OF PRECIP WITH CURRENT SHORTWAVE IN GA AS IT DRIFTS SW...WHILE ETA & AVN TAKE A CONSERVATIVE APPROACH. AVN/ETA MIX POSSIBLY BEST SOLUTION. FORECAST...WILL CONTINUE MAINLY AFTERNOON & EVENING 30-40% CHANCE OF SHOWERS & THUNDERSTORMS. FAN POPS LOOK BETTER. FWC/FAN/AVN TEMPS STAY HOT WITH TREND OF LOWS OF 70-75. HIGHS M/U 90S INLAND...90-93 AT THE COAST. FIRE WEATHER...RH VALUES CONTINUE ABOVE CRITERIA. MARINE...WIND & SEAS BELOW ANY HEADLINES. PRELIM CCF... TLH 073 096 074 095 3434 PFN 076 091 076 091 3434 DHN 073 094 073 094 3434 ABY 073 095 073 094 3434_ VLD 073 096 073 094 3434 .TLH... AL...NONE. GA...NONE. FL...NONE. MCT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:12 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.